Levofloxacin-induced fixed drug eruption.
More tools
Levofloxacin can trigger fixed drug eruption, causing recurrent itchy, well-defined pigmented patches at the same sites within 24 hours of exposure. Stopping the drug led to gradual resolution with residual hyperpigmentation, highlighting the need for careful drug history and ADR reporting.
Abstract
Fixed drug eruption is a distinctive cutaneous adverse drug reaction characterised by the recurrence of well-demarcated lesions at the same anatomical site following re-exposure to the offending drug, with residual hyperpigmentation after resolution. Antimicrobials are common triggers, although fluoroquinolones are less frequently implicated. A man in his 30s developed multiple well-defined hyperpigmented patches involving the upper lip, upper limbs and foot within 24 hours of receiving levofloxacin for a lower respiratory tract infection. The lesions were pruritic, non-tender and recurrent at previously affected sites. Clinical findings and a clear temporal relationship supported the diagnosis of fixed drug eruption. Withdrawal of levofloxacin and symptomatic treatment resulted in gradual resolution with post-inflammatory hyperpigmentation. Causality assessment using the Naranjo scale suggested a probable association. This case highlights the importance of recognising fixed drug eruption caused by commonly prescribed antibiotics and the role of careful drug history taking and adverse drug reaction reporting.
AI Key Findings
Get AI-generated insights about this paper's methodology, results, significance, and more — available when analysis has been generated.
Discussion 0